| Model Number |
BEA25-90/I16-30 |
| Medical Device Problem Code |
Lack of Effect (4065)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
01/16/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure, during a routine follow up, a type 3a endoleak and aneurysm enlargement of 7cm were identified.The physician elected to implant a suprarenal aortic extension and an infrarenal aortic extension to successfully resolve this event.The patient was reported as stable post this secondary intervention.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak with component, aneurysm enlargement and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely anatomy related.The type 3a endoleak (aortic) was likely due to the aortic remodeling (ir angulation 43.7° to 63.5°).The sac enlargement was likely due to the type 3a endoleak with component separation.No procedure related harms for this complaint were identified.The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.